Alert archive / Texas / Fire Weather Watches in 2012
Fire Weather Watch 13, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this fire weather watch at Mar 10, 2012, 2:31 PM CST. It took effect at Mar 11, 2012, 12:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 10, 2012, 2:31 PM CST (20:31 UTC)
- In effect from
- Mar 11, 2012, 12:00 PM CDT
- Expired
- Mar 11, 2012, 4:27 AM CDT
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
991 WWUS84 KMAF 102031 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 231 PM CST SAT MAR 10 2012 ...FIRE WEATHER WATCH IN EFFECT SUNDAY FOR CRITICAL FIRE WEATHER CONDITIONS IN SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS AND DAVIS MOUNTAINS... .AN UPPER LEVEL LOW WILL MOVE INTO THE CENTRAL PLAINS ON SUNDAY. INCREASING WEST WINDS WILL CAUSE SIGNIFICANT WARMING AND LOWER RELATIVE HUMIDITIES. SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH...RELATIVE HUMIDITIES LESS THAN 15 PERCENT...AND A VERY HIGH FIRE DANGER WILL BE POSSIBLE SUNDAY. NMZ114-115-TXZ057-058-074-258-111000- /O.NEW.KMAF.FW.A.0013.120311T1700Z-120312T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 231 PM CST SAT MAR 10 2012 /131 PM MST SAT MAR 10 2012/ ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS AND DAVIS MOUNTAINS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * WIND...GUADALUPE MOUNTAINS...WEST 30 TO 45 MPH WITH HIGHER GUSTS. ELSEWHERE...SOUTHWEST TO WEST 20 TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
1 follow-up statement
877 WWUS84 KMAF 110927 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 427 AM CDT SUN MAR 11 2012 ...THE FIRE WEATHER WATCH IS CANCELED FOR CRITICAL FIRE WEATHER CONDITIONS IN SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS...AND THE GUADALUPE AND DAVIS MOUNTAINS... .AS AN UPPER LEVEL LOW PRESSURE SYSTEM CONTINUES TO MOVE NORTH OF THE AREA...DRY AND BREEZY SOUTHWEST WINDS ARE EXPECTED TO DEVELOP ACROSS THE AREA LATER THIS AFTERNOON. HOWEVER PROLONGED RED FLAG CONDITIONS ARE NOT EXPECTED TO PERSIST ACROSS THE AREA. FOR THIS REASON...THE FIRE WEATHER WATCH HAS BEEN CANCELED. NMZ114-115-TXZ057-058-074-258-111030- /O.CAN.KMAF.FW.A.0013.120311T1700Z-120312T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 427 AM CDT SUN MAR 11 2012 /327 AM MDT SUN MAR 11 2012/ ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS...AND THE GUADALUPE AND DAVIS MOUNTAINS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE FIRE WEATHER WATCH. PROLONGED RED FLAG CONDITIONS ARE NOT EXPECTED TO PERSIST ACROSS THE AREA TODAY. FOR THIS REASON...THE FIRE WEATHER WATCH HAS BEEN CANCELLED. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this fire weather watch went out at Mar 10, 11:37 AM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Mar 10, 11:37 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1137 AM CST SAT MAR 10 2012 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... MVFR AND IFR CONDITIONS WILL IMPROVE SOME THIS AFTERNOON WITH SOME TAF SITES REACHING VFR. AN UPPER LEVEL LOW WILL MOVE EAST OVERNIGHT SHIFTING WINDS FROM A SOUTHWEST DIRECTION FROM WEST TO EAST. THIS WILL KEEP CNM VFR MOST OF THE TAF PERIOD. OTHER LOCATIONS WILL DROP BACK DOWN BRIEFLY TO MVFR OVERNIGHT BEFORE IMPROVING AGAIN. MAF WILL BE THE LAST SITE TO GO VFR GIVEN ITS MOST EASTERLY LOCATION. TOMORROW WILL BE VFR ALL LOCATIONS. NO PRECIPITATION IS EXPECTED. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10
Hazardous weather outlook, Mar 10, 12:18 PM CST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1218 PM CST SAT MAR 10 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-111830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1218 PM CST SAT MAR 10 2012 /1118 AM MST SAT MAR 10 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY AREAS OF FOG AND DRIZZLE REMAIN THIS AFTERNOON WITH VISIBILITIES DROPPING TO 3 TO 5 MILES. IN ADDITION...ISOLATED THUNDERSTORMS REMAIN POSSIBLE ACROSS THE EASTERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. SMALL HAIL AND OCCASIONAL LIGHTNING STRIKES WILL BE THE MAIN CONCERN WITH ANY THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WARM...DRY AND WINDY CONDITIONS WILL RETURN TO MOST AREAS ON SUNDAY. ELEVATED FIRE WEATHER CONDITIONS ARE LIKELY ACROSS THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS AND UPPER TRANS PECOS SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 2:52 PM CST | High Wind Watch | MAF | 13 hr |
Nearby
Fire Weather Watches in Texas, 2012Fire Weather Watches in New Mexico, 2012Every fire weather watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.